Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 24, NWS Albuquerque, NM

June 4, 2000Chaves County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 4, 2000, 8:10 PM MDT for Chaves County, New Mexico. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 4, 2000, 8:10 PM MDT (02:10 UTC)
Expired
Jun 4, 2000, 9:00 PM MDT
In force
50 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Chaves County, NM

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.2 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2000-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2000-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
3152 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 050212
SVRABQ
NMC005-050300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
810 PM MDT SUN JUN 4 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHAVES COUNTY IN SOUTHEAST NEW MEXICO

* UNTIL 900 PM MDT

* AT 806 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER NORTHERN CHAVES COUNTY..c.OR ABOUT 30      
  MILES NORTH OF ROSWELL...MOVING SOUTH AT 7 MPH. 

* THE SEVERE THUNDERSTORM WILL BE...
  OVER RURAL NORTHERN CHAVES COUNTY 

LAT...LON 3386 10465 3361 10464 3361 10428 3392 10422

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:25 PM MDT, 4 hours 45 minutes earlier.

Area forecast discussion, Jun 4, 3:25 PM MDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
325 PM MDT SUN JUN 4 2000

SFC HIGH ALREADY PUSHING MOISTURE WEST OF CENTRAL MOUNTAINS WITH
RESULTANT THUNDERSTORMS DEVELOPING BETWEEN CENTRAL MOUNTAIN CHAIN
AND CONTDVD. WILL CONTINUE WITH PREVIOUS IDEA OF EAST WINDS TONIGHT
THEN CENTRAL PART OF STATE MOST ACTIVE FOR THUNDERSTORMS TOMMORROW.
TSTORMS TYPICALLY DEVLOPING ALONG CONTDVD AND MOVE EASTWARD. THEN
UPPER RIDGE DOMINATES TUESDAY. HEATING WILL MIX LOW LEVEL MOISTURE
OUT WEST AND LIMIT TSTORMS TO NEAR MTNS AND MAYBE NE HIGHLANDS. LEE
TROUGH AND DOWNSLOPE WILL SUPRESS CONVECTION EAST TUESDAY.

MOST SIGNIFICANT CHANGES TO FORECAST ARE AS FOLLOWS. CUMULUS
DEVELOPING ALONG OUTFLOW BOUNDARY IN THE NORTHEAST...BUT OTHERWISE
SKIES ARE MOSTLY CLEAR IN EASTERN ZONES. TEMPS IN COMBINATION WITH
SATELLITE IMAGERY INDICATE STABLE CONDITIONS. WON'T HAVE A LOT OF
TSTORMS IN EAST TONIGHT. THINK CONVECTION MAY HANG AROUND A LITTLE
LONGER...IE TUESDAY...IN SOUTHWEST MTNS...JUST LIKE IT DID LAST
TIME. LOW LEVEL MOISTURE WON'T MIX OUT BY TUESDAY THAT FAR SOUTH.
WILL MENTION MORE TSTORM ACTIVITY THURSDAY AND FRIDAY CENTRAL AND
WEST AHEAD OF TROUGH MRF IS SHOWING. JWS

ABQ BU 065/083 064/087 060 46244
SAF BU 057/081 058/084 055 46233
TCC BU 060/080 061/090 058 46021

.ABQ...NONE.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 12:07 AM MDTFlash Flood WarningABQQuay, San Miguel113 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.